Wildfire, Lipscomb
- When
- August 3, 10:30 PM CST to August 4, 2:30 AM CST
- Where
- Lipscomb forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
The large wildfire south of Duke Road between County Road 10 and County Road 11, about six miles west northwest of Lipscomb Texas in Lipscomb county, rekindled around 2230CST. The rekindle consumed an additional three hundred acres, however no damage and no injuries or fatalities were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The large wildfire south of Duke Road between County Road 10 and County Road 11, about six miles west northwest of Lipscomb Texas in Lipscomb county, rekindled around 2230CST. The rekindle consumed an additional three hundred acres, however no damage and no injuries or fatalities were reported. One home was saved and the wildfire was finally brought under control around 0230CST on August 4. The original cause of the wildfire was attributed to lightning. There were a total of seven fire agencies that responded to the rekindle of the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 3, 8:30 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 930 PM CDT FRI AUG 3 2012 .UPDATE... ADJUSTED POPS FOR THE REMAINDER OF TONIGHT. && .DISCUSSION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ONGOING GENERALLY NORTH AND WEST OF AN ADRIAN THE SLAPOUT LINE. BELIEVE THIS AREA WILL BE WHERE THE HIGHEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN OVERNIGHT. WITH THE LOSS OF DAYTIME HEATING...INSTABILITY IS RAPIDLY DIMINISHING SO NOT EXPECTING ANY SEVERE WEATHER. HOWEVER...AN ISOLATED WIND GUST UP TO 50 MPH AND LOCALLY HEAVY RAIN CANNOT BE RULED OUT THROUGH MIDNIGHT WITH THE STRONGEST STORMS...PARTICULARLY NORTH OF A DALHART TO BEAVER LINE. MOST OF THIS ACTIVITY IS EXPECTED TO WEAKEN/DISSIPATE BY MIDNIGHT...BUT THERE MAY BE A FEW LINGERING SHOWERS AND STORMS THAT HOLD TOGETHER THROUGH 2 AM. OTHERWISE...REMAINDER OF THE FORECAST APPEARS TO BE IN GOOD SHAPE. UPDATED PRODUCTS HAVE BEEN SENT. JACKSON && .PREV DISCUSSION... /ISSUED 641 PM CDT FRI AUG 3 2012/ AVIATION... VFR CONDITIONS EXPECTED TO PREVAIL THROUGHOUT THE TAF WITH POTENTIAL THUNDERSTORM ACTIVITY AT THE TERMINALS OVER THE NEXT FEW HOURS. THE OUTFLOW THAT SPARKED CONVECTION FROM GLENRIO TO PERRYTON IS MAKING ITS WAY TOWARDS KDHT AND SHOULD ARRIVE AROUND 0 Z. WENT WITH A TEMPO GROUP FOR TS AT KDHT FOR THE FIRST TWO HOURS OF THE TAF AS THIS WILL BE THE BEST CHANCE FOR ANY CONVECTION TO DEVELOP AT THE TERMINAL. LEFT MENTION OF THUNDER OUT OF KAMA DUE TO STORM MOTIONS. ALSO KEPT MENTION OUT OF KGUY DUE TO LACK OF NORTHWARD DEVELOPMENT ALONG THE GLENRIO/PERRTYTON OUTFLOW AND LACK OF CONFIDENCE OF THE NE NEW MEXICO STORMS REACHING KGUY BEFORE DIMINISHING AFTER SUNSET. SHOULD SEE A LULL IN CONVECTION OVERNIGHT AS WINDS ROTATE TO THE NORTH. THERE IS A CHANCE FOR CONVECTION TO REDEVELOP TOWARDS THE END OF THE TAF BUT CONFIDENCE OF IMPACT TO THE TERMINALS IS TOO LOW TO MENTION. PREV DISCUSSION... /ISSUED 355 PM CDT FRI AUG 3 2012/ DISCUSSION... EXTREMELY HOT CONDITIONS CONTINUE ITS GRIP ON THE PANHANDLES TODAY WHERE TEMPS HAVE ONCE AGAIN SOARED INTO THE UPPER 90S TO 106. FORTUNATELY SOME RELIEF...ALBEIT NOT THAT MUCH RELIEF WILL COME THIS WEEKEND. A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS TONIGHT AND EARLY SATURDAY. THIS WILL PUSH A COLD FRONT INTO THE AREA BY SATURDAY AFTERNOON. THIS SHOULD WEAKEN THE RIDGE AND INCREASING LOW TO MID LEVEL MOISTURE WILL RESULT IN AN INCREASE IN THUNDERSTORM CHANCES ACROSS THE AREA. THUNDER CHANCES INCREASE ESPECIALLY SATURDAY EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS ACROSS THE PANHANDLES. ALTHOUGH COVERAGE OF STORMS IS NOT EXPECTED TO BE WIDESPREAD...MEAN UPPER FLOW PARALLEL TO THE FRONT AND HIGH PWAT VALUES /AT OR ABOVE THE 75TH PERCENTILE/ CAN RESULT IN AREAS OF HEAVY RAINFALL. HAVE KEPT MENTION OF POPS IN ACROSS THE NORTHERN SECTIONS SUNDAY MORNING AS THE UPPER LEVEL DISTURBANCE WILL REMAIN IN THE VICINITY. THE INCREASED ATMOSPHERIC MOISTURE SHOULD PREVENT TEMPS FROM CLIMBING INTO THE TRIPLE DIGITS FOR MUCH OF THE AREA SATURDAY AND ESPECIALLY SUNDAY. THE UPPER RIDGE STARTS TO BACK TO THE WEST EARLY NEXT WEEK WHICH SHOULD RESULT IN THE FLOW ALOFT TRANSITIONING TO THE NORTHWEST. HAVE KEPT MONDAY DRY AS THE AREA WILL REMAIN UNDER THE INFLUENCE OF THE RIDGE BUT CAN SEE ISOLATED STORMS IN THE WESTERN TX/OK PANHANDLES TUESDAY EVENING WITH THE RIDGE FURTHER OFF TO THE WEST. BEYOND TUESDAY THE FLOW ALOFT TURNS MORE OUT OF THE NORTH TO NORTHEAST DUE TO THE UPPER RIDGE BACKING OVER THE FOUR CORNERS REGION. THIS SHOULD SHIFT THE AXIS OF EXTREME HEAT MORE TOWARD THE SOUTHWESTERN CONUS ALTHOUGH THE PANHANDLES WILL CONTINUE TO SEE ABOVE NORMAL TEMPS IN THE 90S. NOT OUT OF THE QUESTION THERE CAN BE SOME ISOLATED DIURNALLY DRIVEN THUNDERSTORMS ON THE HIGH TERRAIN IF MONSOONAL MOISTURE GETS TRAPPED UNDERNEATH THE RIDGE. ALTHOUGH WITH THE FLOW ALOFT TRENDING TO THE NORTHEAST...THIS IS NOT A FAVORABLE SETUP FOR STORMS TO MOVE INTO THE WESTERN TX/OK PANHANDLES. THUS HAVE HAVE OPTED TO KEEP POPS BELOW MENTION BEYOND TUESDAY NIGHT. CLK FIRE WEATHER... RAIN CHANCES WILL INCREASE TONIGHT AND OVER THE WEEKEND AS MOISTURE INCREASES ACROSS THE AREA. IN ADDITION...A COLD FRONT WILL PUSH INTO THE AREA SATURDAY PROVIDING A FOCUS FOR STORMS ESPECIALLY SATURDAY EVENING. ALTHOUGH THE COVERAGE OF STORMS IS NOT EXPECTED TO BE WIDESPREAD...HIGHER ATMOSPHERIC MOISTURE CAN LEAD TO LOCALIZED AREAS OF HEAVY RAINFALL. THUNDERSTORMS CAN LINGER INTO SUNDAY MORNING ACROSS THE NORTHERN TX/OK PANHANDLES OTHERWISE EXPECT MAINLY DRY WX TO RETURN TO THE PANHANDLES THROUGH MUCH OF THE WEEK. ALTHOUGH TEMPS WILL CONTINUE TO RUN WELL ABOVE NORMAL NEXT WEEK... MINIMUM RELATIVE HUMIDITIES SHOULD STAY ABOVE 20 PERCENT WHILE 20 FOOT WINDS REMAIN UNDER 20 MPH. THIS SHOULD PRECLUDE ELEVATED AND CRITICAL FIRE WX CONDITIONS. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && CM/JJ
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 911 PM CDT FRI AUG 3 2012 OKZ001>003-TXZ001>020-041100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 911 PM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL BUT THE SOUTHEASTERN TEXAS PANHANDLE TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 50 MPH AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY ACROSS THE NORTHERN TEXAS AND OKLAHOMA PANHANDLES AND TUESDAY EVENING ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. SEVERE WEATHER IS NOT EXPECTED...BUT THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS. ADDITIONALLY...LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN ON SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JACKSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
811 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 3 N TURPIN 36.91N 100.88W
08/03/2012 M0.88 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1200596
FENNERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
818 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 7 WNW TURPIN 36.91N 101.00W
08/03/2012 E1.00 INCH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1200597
JACKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
819 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 7 WNW TURPIN 36.91N 101.00W
08/03/2012 TEXAS OK TRAINED SPOTTER
OAK TREE LIMBS DOWN.
&&
EVENT NUMBER AMA1200598
JACKSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1013 PM CDT FRI AUG 3 2012 OKZ002-003-TXZ002>005-008-009-040400- TEXAS OK-BEAVER OK-HANSFORD TX-HUTCHINSON TX-LIPSCOMB TX-OCHILTREE TX- ROBERTS TX-SHERMAN TX- 1013 PM CDT FRI AUG 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT FOR SHERMAN...ROBERTS... OCHILTREE...LIPSCOMB...HUTCHINSON...HANSFORD...BEAVER AND TEXAS COUNTIES. AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORM OUTFLOW WINDS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF FLORIS TO 9 MILES WEST OF BRYANS CORNER TO 5 MILES WEST OF GRUVER...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF BEAVER TO 17 MILES NORTHWEST OF PERRYTON TO 18 MILES WEST OF SPEARMAN...MOVING SOUTHEAST AT 30 MPH. BRIEF...STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS OUTFLOW. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1021 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 1 W HOOKER 36.86N 101.23W
08/03/2012 M58 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1200599
JACKSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT FRI AUG 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 1 W HOOKER 36.86N 101.23W
08/03/2012 M61 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1200600
JACKSONThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406218.